Grandfather dies in hospital after being given another patient's medication


Raymond Stott 
By: Tanya Malhotra

A grandfather who was recovering in a hospital after suffering a heart attack, died after he was given another patient’s medication, according to a coroner in the United Kingdom.

66-year-old Raymond Stott of Leeds, was at the St. James’ Hospital, where he was only prescribed pain medication for his back.

However, a nurse accidentally gave him the antibiotic Amoxicillin, to which he was allergic to. He suffered an allergic reaction and died.

The antibiotic was supposed to be given to another patient.

Doctors tried to treat him with adrenaline, but their attempts were unsuccessful. The medical examiner's office launched an investigation into the death.

Scott was admitted to the hospital after collapsing at his home, following a heart attack. He was taken to the St. James’ Hospital, where he had a second heart attack.

Scott was then transferred to the Intensive Care Unit, where he remained for 21 days before being transferred to a room.

Stott, who had 15 grandchildren, had been diagnosed with emphysema, and had a tracheotomy to help him breathe.
One morning, Scott’s kids were informed that he had died.

Shortly thereafter, they were told that a staff member had mistakenly given the antibiotic amoxicillin to their father, which was intended for another patient.

His death certificate states death due to anaphylactic reaction to amoxicillin.